Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Suffer from sideroblastic anemia. Having blood transfusions. Stopped exjade due to glaucoma and macular degeneration. Other options?

I have Sideroblastic Aneamia having transfusions for a year now I have an iron overload ferritin level of 1400 my haemoglobin level is 9 was given tablets exjade deferasirox 500. As I have macular degeneration and glaucoma both suffered ., stopped the exjade.... would prefer not to have transfusions and I am aware that my haemoglobin will drop lower
Can you help
Asked On : Tue, 23 Apr 2013
Answers:  1 Views:  57
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
General & Family Physician 's  Response
there is an another drug namely desferrioxamine which lowers iron overload but its too have ocular side effect, so it will be appropiate to go for phlebotomy and removal of about 500 ml of blood once in a week, once done it will remove about 250mg of iron from your body and your serum ferritin level will start decreasing, go on this process once a week till your ferritin comes back to a low level say 50microgram /L and then maintain it between 50 - 100 for which one phlebotomy per 3-4 months will be required. other option is bone marrow transplantation which is quite costly procedure but u can consult some bone marrow transplant center for its further information.
Answered: Tue, 25 Jun 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor